Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 100, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 12, 2021, 5:19 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2021, 5:19 AM EDT (09:19 UTC)
- Expired
- Jul 12, 2021, 6:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 12, 4:41 AM EDT, 38 minutes earlier.
Area forecast discussion, Jul 12, 4:41 AM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Key West FL 441 AM EDT Mon Jul 12 2021 .DISCUSSION... The drier airmass that was present for last night's sounding has since moved out of the area and more moist air is being advected in by moderate easterly breezes. Water vapor imagery shows an upper-level low spinning off the southeast coast of Florida, which is helping to keep inhibition at bay. Numerous showers and scattered thunderstorms are currently traversing across a majority of the Straits of Florida and across the Lower and Middle Keys and adjacent nearshore waters after a brief reprieve from shower activity last evening into late last night. Have nudged PoPs up to account for this activity. Winds have picked up overnight as a surface high continues to build into the region. Marine observation platforms show winds ranging from 12 to 18 knots, with higher gusts in the convective activity passing through. The aforementioned surface high pressure will continue to build across the region through Tuesday, which will enhance the pressure gradient across the Florida Keys and coastal waters. Winds are expected to peak overnight tonight, with a slightly lesser peak tomorrow night. A TUTT cell currently moving through the area will continue to bring increased moisture and lift through the afternoon. As this shifts to the north during the afternoon, there will likely be a brief lull in activity as a pocket of drier air moves in. A series of remnant waves will quickly follow after the TUTT cell exits the area, propagating westward through the Florida Keys and coastal waters starting tonight. This will lead to one last round of above normal rain and thunder chances lasting through Tuesday night. After these waves swiftly pass through the area, ridging will build back into the region and rain chances will drop back to near climatology for the extended forecast. Temperatures will remain near normal for this time of year, with highs near 90 degrees and lows near 80 degrees. Dewpoints will remain in the mid 70s. && .MARINE... No watches, warnings, or advisories are in effect for Florida Keys coastal waters. From synopsis, Subtropical high pressure centered over the North Atlantic Ocean will build westward across the Florida Peninsula today through Tuesday, resulting moderate to fresh breezes across the Florida Keys coastal waters. Above average rain and thunder chances will persist through Tuesday night, and winds and seas will be higher in and near in these scattered showers and thunderstorms. A decrease to mainly moderate breezes is expected on Tuesday night. && .AVIATION... Scattered to numerous showers and storms moving northwest from the Florida Straits will likely bring periods of MVFR conditions to the EYW and MTH terminals this morning, with short periods of IFR and wind gusts around 30 knots possible in the heavier activity. VCSH or VCTS will be needed this morning for both terminal forecasts, with TEMPOs included in amendments as necessary based on short-term radar trends. Most of the guidance indicates a break in the action this afternoon, when VFR conditions should prevail with only isolated to widely scattered showers. Another round of convection may impact the terminals Monday evening, and VCSH is introduced again at that time. Surface winds will remain generally from the E to ESE at 9 to 15 knots with gusts up to 20 knots. && .CLIMATE... On this day in 1929, the daily record cold high temperature of 79F was recorded in Key West. this is also tied for the coldest high temperature ever recorded in July. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...NB Aviation/Nowcasts....Jacobson Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 12, 4:25 AM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 425 AM EDT Mon Jul 12 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-130830- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TONIGHT A Small Craft Advisory may be required tonight for the Straits of Florida, Hawk Channel, and Bayside waters for easterly winds near 20 knots. Scattered thunderstorms are expected across portions of the Florida Keys and adjacent coastal waters today and tonight. The primary thunderstorm hazards will be lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are expected Monday through Wednesday and isolated thunderstorms are expected Wednesday night through Sunday. The primary thunderstorms hazards will be lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
In the hours before
Local storm report, Jul 12, 4:36 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
07/12/2021 M41 MPH GMZ044 FL C-MAN STATION
A SOUTHEAST WIND GUST OF 36 KNOTS, OR 41 MPH WAS RECORDED
BY THE SAND KEY C-MAN STATION AT 420 AM EDT.
&&
JACOBSONThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Jul 12, 4:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jul 12, 4:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Jul 12, 5:24 AM EDT | Special Weather Statement | KEY | 36 min | |
| Jul 12, 5:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Jul 12, 5:48 AM EDT | Special Weather Statement | KEY | 42 min | |
| Jul 12, 6:24 AM EDT | Special Marine Warning | KEY | 66 min | |
| Jul 12, 7:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Jul 12, 8:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Jul 12, 12:58 PM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 12, 1:50 PM EDT | Special Marine Warning | KEY | 25 min | |
| Jul 12, 2:14 PM EDT | Special Marine Warning | KEY | 14 min | |
| Jul 12, 3:40 PM EDT | Special Marine Warning | KEY | 35 min | |
| Jul 12, 4:11 PM EDT | Special Marine Warning | KEY | 15 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.